Couldn't find what you looking for?

TRY OUR SEARCH!

I'm 20 years old, and I have been on Zoloft since I was 13 for anxiety and panic disorder. Within the last year or so, I have been so tired that I can't even function. My GPA is slipping, I sleep 12 hours a night and still have to take a 2 hour nap in order to get through the day. I thought there was something physically wrong with me, and after getting all sorts of tests done, I was told everything was normal and I am perfectly healthy in every way. So that left only on thing - the Zoloft. I moved and got a new psychiatrist, who I talked to about the issue. He lowered my dose from 150 to 100 mg, and although I had no side effects from that, nothing changed with my fatigue. I went back in and said I was still tired and had severe concentration issues because of it, and he diagnoses me with ADD.. what the hell. So he prescribes me Adderall, which helps a LOT with the fatigue, but I hate taking it because I feel like it just masks the initial problem. I have told him this NUMEROUS times but he can't wrap his tiny brain around the fact that I NEVER HAD ADD IN THE FIRST PLACE, and keeps encouraging me to take it.
So fast forward about a month, and I get really fed up with my fatigue (along with weight issues, sexual side effects, and depression) and demand that he switches my medicine. He prescribes Wellbutrin, and tells me to take 150mg of that and 50mg of Zoloft for 5 days, and then quit the Zoloft and move up to 300mg of the Wellbutrin after that. I thought 5 days was definitely not enough time to wean off of the Zoloft, but I was so fed up with the side effects that I decided to do it anyways. It has been a week since I have taken the Zoloft and I feel like I'm about to fall apart. My eyes are so heavy that I can barely keep them open, I'm ten times more fatigued than I was before, I get dizzy every time I stand up, and I've been in bed for the past 2 days. I also have been very irritable and mean, which is something I have never had a problem with before. I threw my phone at the wall, tore down my shower curtain, and screamed at my boyfriend for no reason. Not to mention the brain zaps, which are scaring the hell out of me.
After reading a lot about Zoloft withdrawal, not once did I find someone who was advised to quit it in the short amount of time that I was told to. I am so angry I feel like I'm going to explode. How can a licensed professional give me such horrible advice? And I'm paying him for this c**p, too.
Since my psychiatrist is completely useless to me now, I was wondering if you all know how long I'm going to feel this way? Luckily I am on fall break right now, but in 3 days classes start again and I can't even get out of bed. My professor takes 2% off of your final grade every time you miss a class. I can't take this. Should I just take some Zoloft to make my mind shut up, or what?

Loading...

I have been taking zoloft for 2 years. I am currently trying to switch to prozac BECAUSE of how bad the withdrawel symptoms are for zoloft. I forget to take the zoloft for 1 day and my brain is zapping like crazy. I am having nightmares like crazy. Your not alone.
Reply

Loading...

I have been on Zoloft for 5 years, during this time I have gained over 45 pounds and I have always been tired.  I never dreamed although I slept and sometime I felt spacey or dizzy so I finally found a doctor who would listen to me and I have started to ween off the stuff.  In the past week I have dreamed almost every night which is exciting.  Last year I went cold turkey off the stuff and ended up getting shingles so I would not suggest going cold turkey but slowly weening off Zoloft.  I haven't had any mood swings yet and hope they don't come so far all is good but like I said I am still taking low doses of Zoloft at least for the next 2 weeks then I am done.   If you want to get off it find a doctor who will help you or it could be a living hell.  I will never go on a mind control drug again..:-)
Reply

Loading...

I AGREE, I HATE THEM, IVE BEEN ON ZOLOFT FOR ALMOST 2YRS. STARTED ON 25 MG. NOW ON 50MG. I WANT TO GET OFF. IS THERE ANY WAY TO WEIN YOURSELF OFF? I TRYED HAVING A BEER ONCE IN A WHILE, ITS NOT ENJOYABLE. CAN ANY ONE TELL ME, FIRST HOW TO GET OFF ZOLOFT, ALSO, HOW MANY BEERS ON ZOLOFT IS DANGEROUS ??? TY
Reply

Loading...

I stopped my Zoloft which i was on for 2 yrs, rather quickly too, it seems it really depends on the person because i have read people getting off it super slow and have had the same problems. I've been off it for 3 weeks now and i can barely function, i'm terrified of myself and my anger, i have the most awful urges and i'm afraid i might hurt my dogs because of it. My moods have gone out the window and i want nothing more then to have my old self back. For anyone thinking of Zoloft for themselves, please save yourself and get into Therapy, I wish i could have seen my Psychologist when i was going to start this, she is amazing and has taught me so much. I am 90% better with my PTSD and Depression because of her. Hope you feel better by now Rose and good luck to anyone else.

 

Reply

Loading...

how are you now ms_owen? hope you're feeling better. well done for getting off. Helen x
Reply

Loading...


I have been taking zoloft for a very long time as well. I have always been tired and I feel I am an extremely moody person when I dont take it as does my fiance because Im freaking out at him all the time I am not bipolar either now I weened myself off of it without talking to my doctor. I cut my 100 mg pills in half and took 50 mg for about two weeks I am now completely off of it and i still find I am irritable. I am not so tired anymore as I have been taking whole food vitamins that i got from my acupuncturist and they make me feel great! Im thinking the reason I am so irritable is because the zoloft was just masking my true feelings and now I have to learn how to deal with my moods rather than take a pill to suppress them. just a thought but i feel better without the zoloft

Reply

Loading...


you are not supposed to drink alcohol with zoloft

Reply

Loading...

This sounds serious. You most definitely need a second opinion. Perhaps in a different field of medical expertise such as internal medicine. There are many physical reasons for extreme fatigue which a psychiatrist would not necessarily be well versed about including endocrine disorders, Chronic Fatigue Syndrome and more. Don't chalk it all up to the Zoloft. And cudos for not staying on Adderal. Since the Zoloft does give you some relief, you may want to continue taking it untill you can get further medical advice. Sometimes it can take persistence and require going to more than one doctor before you find the one that can help you. Good Luck.
Reply

Loading...

I was on Zoloft for almost 13 yrs and I went cold turkey almost 3 months ago. Stupidest I've ever fone and I do not suggest anyone do this! I'm still having withdrawal symptoms...mostly extreme fatigue and crying all the time over everything.... good and bad! I'm also always thinking mean thoughts about everyone and irritated at the general population. One of the main reasons I quit is becasue the entire time I was on it, I the perspitation side effect... and I mean sweating profusely summer and winter no matter the temperature. It got to th point where I did not want to move and stopped enjoying things like shopping because it was embarrassing and u ncomfortable. I'm getting married next year and did not want to be walking down the aisle drenched in sweat. However, at almost 3 months off these things, I am STILL sweating. A tad less, but still nonetheless. How long can I expect this to last? Surely after this time, the meds are gone from my system? I'm over it all.. the sweating, the crying, the fatigue...

Reply

Loading...